Hands Full Of Dark Spots After Being Exposed To A KCL Spill?
. Yesterday I practiced. My hand is known for its solid KCL or powder. At the time I was doing the Kcl practicum Spill my hands but at that time there was no effect. And it turns out the next day I saw my hand full of black spots on my fingers. Is this KCL dangerous and how to get rid if affected by this KCL. Thank you
Hello Ega Pratiwi,
KCl (potassium chloride) is a compound that is widely used in various industries such as agriculture, medical, food processing, soap, and so on. KCl in the form of white powder tastes a bit like salt and dissolves easily in water. KCl is in various forms and the amount varies depending on its use.
Inhalation of KCl in large quantities can cause irritation of the respiratory tract. Meanwhile, if consumed in large quantities can cause heart problems and blood circulation. Skin contact with KCl in large quantities can cause skin irritation in the form of redness, especially on moist skin. If the KCl injection can cause damage to the skin in the form of ulcers (sores) or necrosis if not properly diluted. Extravasation of blood can also occur resulting in red spots on the skin.
The first treatment when exposed to KCl for example in the laboratory is to wash the exposed skin with running water for at least 15 minutes then wash with soap. If you spill on the clothes, quickly change clothes to a new one. KCl irritation on the skin can generally disappear after a few days later. We recommend that you wear gloves and laboratory clothing / lab that is suitable to avoid exposure to KCl on the skin.
If there are injuries such as burns (blisters), swelling in the affected area, intense pain or itching in the area of skin affected by KCl, you should do further examination with your doctor. Thus the explanation from me, hopefully useful.